Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 33, NWS Lincoln, IL

April 21, 2005Fulton County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 21, 2005, 10:48 PM CDT for Fulton County, Illinois. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2005, 10:48 PM CDT (03:48 UTC)
Expired
Apr 21, 2005, 11:46 PM CDT
In force
58 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Fulton County, IL

The radar

The Lincoln radar (KILX), 89 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2005-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2005-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 220349
SVRILX
ILC057-220445-
/O.NEW.KILX.SV.W.0033.050422T0348Z-050422T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1048 PM CDT THU APR 21 2005

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FULTON COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 1145 PM CDT

* AT 1047 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR TABLE GROVE...OR ABOUT 12 MILES WEST OF
  LEWISTOWN...AND WAS MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CUBA
  CANTON
  FAIRVIEW

OTHER LOCATIONS IN THE WARNING INCLUDE...SMITHFIELD...FIATT...
BERNADOTTE...ELLISVILLE...MARIETTA AND NORRIS.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4035 9045 4029 9029 4061 8994 4070 9039

$$

SMITH
3 follow-up statements
000 
WWUS53 KILX 220401
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1100 PM CDT THU APR 21 2005

ILC057-220445-
/O.CON.KILX.SV.W.0033.000000T0000Z-050422T0445Z/
FULTON-
1100 PM CDT THU APR 21 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 PM CDT FOR
FULTON COUNTY...

AT 1055 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR BERNADOTTE...OR ABOUT 10 MILES WEST OF 
LEWISTOWN...MOVING NORTHEAST AT 25 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  CUBA.
  FAIRVIEW.
  MARIETTA.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4035 9045 4029 9029 4064 8998 4070 9039

$$
SMITH
000 
WWUS53 KILX 220426
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1125 PM CDT THU APR 21 2005

ILC057-220445-
/O.CON.KILX.SV.W.0033.000000T0000Z-050422T0445Z/
FULTON-
1125 PM CDT THU APR 21 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 PM CDT FOR 
FULTON COUNTY...

AT 1121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR FIATT...OR ABOUT 9 MILES WEST OF 
CANTON...MOVING NORTHEAST AT 25 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  LEWISTOWN.
  CUBA.
  ST. DAVID.
  FAIRVIEW.
  CANTON.

OTHER LOCATIONS AFFECTED INCLUDE...SMITHFIELD...BRYANT...ELLISVILLE
AND NORRIS.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4042 9043 4036 9008 4065 8999 4071 9040

$$
SMITH
000 
WWUS53 KILX 220446
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1146 PM CDT THU APR 21 2005

ILC057-220456-
/O.EXP.KILX.SV.W.0033.000000T0000Z-050422T0445Z/
FULTON-
1146 PM CDT THU APR 21 2005

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FULTON COUNTY HAS 
BEEN ALLOWED TO EXPIRE AT 1145 PM CDT...

AT 1145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4042 9043 4036 9008 4065 8999 4071 9040

$$
SMITH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 9:30 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Apr 21, 9:30 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
930 PM CDT THU APR 21 2005

.DISCUSSION...
ELEVATED THUNDERSTORMS HAVE BEEN REDEVLOPING OVER CENTRAL ILLINOIS
THIS EVENING AS STRONG ASCENT AHEAD OF THE MISSOURI SHORTWAVE
OVERSPREADS THE AREA. HAIL WILL CONTINUE TO BE THE THREAT WITH THE
STRONGER STORMS...WITH ALL OF THE ACTIVITY HERE AND WESTWARD
EXPANDING INTO AN MCS LATER ON. CURRENT HIGH POPS LOOK GOOD AND DO
NOT SEE ANY UPDATES TO THE CURRENT FORECASTS NEEDED FOR NOW.

&&

.PREV DISCUSSION...

SEVERAL FORECAST CONCERNS THIS AFTERNOON...THE FIRST OF WHICH IS
CONVECTION THIS EVENING THRU FRIDAY. WW OUT FOR THE FAR SW CWA WITH
ONGOING TS MOVING ACROSS SOUTHERN IA/NORTHERN MO. EXPECT THIS
ACTIVITY TO CONTINUE MOVING EAST/NORTHEAST REACHING THE WESTERN CWA
LATE THIS AFTERNOON. AS THE SHORTWAVE MOVES INTO THE PLAINS...MORE
ACTIVITY EXPECTED TO DEVELOP THIS EVENING AND CONTINUE OVERNIGHT.
ANY OF WHICH HAS THE POTENTIAL TO BECOME SEVERE...HOWEVER BEST
CHANCES FOR SVR WILL BE EARLY WITH HVY RAIN BECOMING THE GREATER
THREAT OVERNIGHT. PLAN ON MENTIONING SVR POSSIBILITY IN WESTERN
AREAS THIS EVENING WITH HVY RAIN MENTIONED ELSEWHERE. DEPENDING ON
THE EXACT TRACK OF THE SFC LOW...DRY SLOT MAY WRAP INTO THE SOUTHERN
SECTIONS OF THE CWA TOWARD SUNRISE AND FRI MORNING. NOT GOING TO TRY
TO TIME THIS FEATURE WITH THIS CYCLE BUT A PERIOD OF DRY WEATHER...
ESPECIALLY SOUTH IS POSSIBLE BEFORE ANOTHER ROUND OF SHOWERS AND TS
ON FRI. AREA AGAIN UNDER SLIGHT RISK FOR SVR FRI BUT THINK THE BEST
CHANCE FOR ANY SVR STORMS WILL BE ACROSS THE SOUTHEAST THIRD OR SO
OF THE CWA. EXPECT PRECIP TO BEGIN DIMINISHING ACROSS THE NORTHWEST
DURING THE AFTERNOON FRI AND ACROSS THE REST OF THE CWA FRI EVENING.
COLD AIR WILL BEGIN TO WRAP IN BEHIND THE LOW AND FALLING TEMPS FRI
AFTERNOON FOR THE NW CWA LOOK REASONABLE.

CLOSED UPPER LOW SPINS ACROSS THE SOUTHERN LAKES SAT AND SUN BEFORE
SLOWLY MOVING EAST TO NEW ENGLAND EARLY NEXT WEEK. MAYBE ENOUGH
INSTABILITY WITH COLD AIR ALOFT FOR SOME AFTERNOON SHOWERS SAT OR
SUN BUT WILL MAINTAIN DRY FORECAST FOR NOW. AS THE SFC LOW PULLS
EAST FRI NIGHT AND SAT IT CONTINUES TO DEEPEN AND SATURDAY SHAPING
UP TO BE A WINDY DAY AS WELL AS COLD. SUNDAY MORNING LIKELY TO SEE
FREEZING TEMPERATURES IN THE LOWER 30S AND PROBABLY SOME POCKETS OF
UPPER 20S. UNCERTAIN IF TEMPS WILL DROP THAT LOW SUNDAY MORNING FOR
TWO REASONS...CLOUD COVER AND WHETHER THE WINDS WILL DROP OFF
ENOUGH. SO ALTHOUGH FROST POSSIBLE THAT MORNING...WILL HOLD OFF
MENTION THIS ISSUANCE. UPPER TROF ACROSS THE EAST APPEARS TO
MAINTAIN ITSELF THROUGH THE END OF NEXT WEEK WITH ANOTHER SYSTEM
SWINGING ACROSS THE LAKES REGION MID WEEK.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.

&&

04
Hazardous weather outlook, Apr 21, 11:45 AM CDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
ISSUED BY NWS CHICAGO/ROMEOVILLE IL
1145 AM CDT THU APR 21 2005

ILZ027>031-036>038-040>057-061>063-066>068-071>073-221100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE...
DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE...
LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE...
SPRINGFIELD AND TAYLORVILLE
1145 AM CDT THU APR 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
AREA...MAINLY FOR LATE THIS EVENING AND OVERNIGHT. AN AREA OF LOW
PRESSURE AND ASSOCIATED FRONTAL SYSTEM...WILL LIFT TOWARD THE
REGION LATER THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS
WILL BE POSSIBLE ACROSS THE AREA THIS AFTERNOON. THE STORMS ARE
EXPECTED TO BECOME MORE WIDESPREAD LATE THIS EVENING AND CONTINUE
OVERNIGHT. THE MAIN SEVERE WEATHER THREATS FROM THESE THUNDERSTORMS
WILL BE LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAINFALL...
PRIMARILY TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE RISK OF THUNDERSTORMS WILL LINGER INTO FRIDAY UNTIL THE LOW
PRESSURE SYSTEM EXITS TO THE EAST. SOME OF THESE THUNDERSTORMS MAY
BE SEVERE FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...MAINLY AFTER 7 PM.

&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT:

HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE.

In the hours before

Special weather statement, Apr 21, 6:33 PM CDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
633 PM CDT THU APR 21 2005

ILZ040-047-049-050-220000-
CASS-MORGAN-SCHUYLER-SCOTT-
INCLUDING THE CITIES OF...JACKSONVILLE
633 PM CDT THU APR 21 2005

THE NATIONAL WEATHER SERVICE HAS CANCELLED SEVERE THUNDERSTORM WATCH
NUMBER 176 FOR PORTIONS OF CENTRAL ILLINOIS. THE COUNTIES THAT ARE
CLEARED FROM THE WATCH INCLUDE...

IN CENTRAL ILLINOIS...
SCHUYLER
CASS
SCOTT
MORGAN

THE THREAT FOR SEVERE WEATHER HAS ENDED OVER THESE AREAS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

CHURCHILL

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 2:36 PM CDTSevere Thunderstorm WarningILXClay, Richland57 min
Apr 22, 3:10 PM CDTTornado WarningILXMacon35 min
Apr 22, 3:30 PM CDTSevere Thunderstorm WarningILXLawrence, Richland60 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.